MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR; MEGADYNE¿ SMOKE EVACUATOR

MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR; MEGADYNE¿ SMOKE EVACUATOR
Catalog Number MESE1
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the smoke evacuator is on and no one is in the room.Nothing is attached to the smoke evacuator and as it is so quiet the unit continues to run and no one notices.This is causing filter life to end prematurely.Every time they unplug from the wall our unit is a flip switch and they are use to a push button.If the smoke evacuator is turned on first and then turn on the bovie, then it just runs.Some of the nurses don't hear it running, and they could run a unit for four hours not knowing it's on.On just that bovie it has to get a base line when the cable is on.No patient involvement.
 
Additional Manufacturer Narrative
(b)(4) date sent 1/21/2025 b3: only event year known: 2025 d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No serial number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) corrected data: h11.

Brand Name
SMOKE EVACUATOR
Common Device Name
MEGADYNE¿ SMOKE EVACUATOR
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21196671
Report Number1721194-2025-00004
Device Sequence Number20722698
Product Code FYD
UDI-Device Identifier10614559104545
UDI-Public10614559104545
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMESE1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown